diabetes-icon
PCOS and metformin
I have a history of PCOS. I was continuously gaining weight so my endocrinologist suggested metformin but the medicine made me nauseous all the time so i discontinued it. But after leaving the meds i am again gaining weight. I didn't want to rely on medicines all the time but keeping weight in check is becoming an issue. I feel very lethargic and have mood swings. Have a history of hypothyroid but my doctor took me off thyroxine as TSH levels were really low (4years ago; immediately after which i gained weight and kept gaining, complicated by PCOS). Should i start with metformin or do i need to get other tests done. Can it be related anyway to thyroid (Latest TSH levels are normal). Is there an alternative treatment available.
119 Views v

Answers (2)

Like the answers? Chat privately with the doctor of your choice

doctor profile image
Dr. Swapna Reddy
Diabetologist 9 yrs exp Chennai
Try with mild dose metformin(250mg). follow low fat, low carbohydrate, high fibre ,no direct added sugars diet. regular 1-2 hours exercise.
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
doctor profile image
Dr. Chethan R S
General Physician 4 yrs exp Bangalore
Hello there....., Consider dietary changes. Low-fat, high-carbohydrate diets may increase insulin levels, so you may want to consider a low-carbohydrate diet .. Don't severely restrict carbohydrates; instead, choose complex carbohydrates, which are high in fiber. The more fiber in a food, the more slowly it's digested and the more slowly your blood sugar levels rise.....
Answered
Flag this Answer
Flag this answer
Let others know if this answer was helpful
Was this answer helpful?
YES NO
Disclaimer : The content is not intended to be a substitute for professional medical advice, diagnosis, or treatment. Always seek the advice of your physician or other qualified health provider with any questions you may have regarding your medical condition. Never disregard professional medical advice or delay in seeking it because of something you have read on this website.